MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a false resistant oxacillin (ox) result for a staphylococcus aureus patient isolate in association with the vitek® 2 ast-gp67 test kit (ref.22226, lot 1321426103).An oxacillin mic >=4 is resistant.This in turn caused the advanced expert system¿ (aes) to propose the plp meca phenotype and modified the cefoxitin screen result from neg (-) to pos (+) and penicillin from susceptible to resistant.The customer performed confirmatory testing with gp, coagulase, oxascreen (agar), and mrsa rapid; determined the staphylococcus aureus strain was susceptible to oxacillin.There was a preliminary report of saro released for the patient.A corrected report was provided to the physician.Potential reasons for false resistance include: an inoculum that is too dense.The age of the organism is too young when inoculated into the card.The use of non-recommended media.Low level saline contamination.Use of a mixed culture.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
A customer in canada reported false resistant oxacillin (ox) results when testing a s.Aureus patient isolate on ast-gp67 cards, lot 1321426103.Resistant ox mic = 4 was obtained upon initial testing.Cefoxitin screen was negative but corrected to positive due to the resistant ox call.Pbp2a was negative and oxa screen plate was negative for mrsa.Upon repeat vitek testing by the customer, ox was susceptible at = 0.25 (with the oxsf remaining negative) with ast-gp67 from lot 1321335203, so the strain was not requested.No examples of off label use were noted, however, the customer did state they are not autoclaving their dispensette every time they change their saline.The discrepancy between vitek 2 results and alternate testing method results cannot be confirmed.Ast-gp67 lot 1321426103 met final qc release criteria.This lot passed qc performance testing.A review of these complaints did not indicate any issues for this lot.There were no manufacturing deviations written against this lot.
 
Additional Manufacturer Narrative
In alignment with the most recent fda guidance, "medical device reporting for manufacturers, issued november 8, 2016", biomérieux is submitting this notification to fda to inform the agency of the decision to cease reporting specific vitek® 2 malfunction events after two years of no occurrences associated with death or serious injury.For the specific combinations of product and malfunction type, customer complaints were reviewed over a two year period starting from the date of awareness of the most recent event that was classified as a serious injury or death.For the following malfunction types, this review identified no additional occurrences of being associated with death or serious injury for two years.Product code: lon.Reference: multiple.Malfunction: false resistant oxacillin for staphylococcus aureus.Final mdr submitted.We wish to inform you that with the completion of our mdr data analysis, we have updated our mdr criteria for vitek 2 product code lon, and will no longer report these malfunction events because they have not caused or contributed to a death or serious injury in the past two years.Moving forward, if biomérieux becomes aware of a death or serious injury event for the malfunctions referenced above, we will report that event to the fda per the fda mdr guidance, and will update our mdr criteria to require reporting the specific associated malfunction as required by this guidance.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMÉRIEUX, INC
595 anglum road
hazelwood MO 63042
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key10643488
Report Number1950204-2020-00197
Device Sequence Number3620778
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Catalogue Number22226
Device Lot Number1321426103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/10/2020
01/06/2022
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/09/2020
01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown